I have Mulitple Sclerosis and now I have a Thyroid nodule on my left thyroid. I have had a TSH, FNA and today I go for a ultrasound. My symptoms are hoarsness, throat fells swollen, coughing, choking on some foods and salvia, it changes size from a half dollar up to golf ball. My neck tender to touch at times, if I press on it I have a choking feeling, chronic palpitations for years. Seen by cardiologist and told just I have a fast heart beat. Then told to take atenolol, lopressor, now on Dilacor. Now heart rate has gone up to 200 in hospital while resting and then walk it goes up. Now the palpitations are worse. MS symptoms: fatigue, dizziness, leg weakness, spacms all over at times, memory and confusion at times, mood swings with some depression, chronic bladder problems (IC),
TSH 0.71, (9/09) in the past they were 1.0, (07/2008), 0.7, (07/2008), 0.9, (01/2008) 1.0 (03/2006), 0.8, (08/2005)
all the dates given I was having symptoms of papitations, fatigue, depression at times, mood swings.
I would like to know how the numbers could be normal with all the symptoms given. I feel like I have no control of my body and health anymore with doctors.
My would like to know what do you thing of all of this. I can never get a complete diganosis. I stay ill all the time and
Unfortunately, auto-immune diseases can occur together. If you have MS, Lupus, etc, you have a greater chance of getting an auto-immune thyroid disease. Get your thyroid antibodies tested: TGab and Anti-TPO. Also ask for FT4/FT3. Those blood tests paint a better picture than TSH, which is a pituitary hormone.
Hashimoto's thyroid disease causes nodules and the symptoms you have as you swing back and forth while the body fights the disease. TSH and your other blood levels can swing, too, which might be why it is low. Hashi people usually have high TSH. Hashi people have symptoms that sometimes mimic MS, just like the symptoms you've listed, but the leg weakness does not progress to the point where we need braces or wheelchairs, and the symptoms improve with thyroid hormone replacement.
If not Hashi, then maybe Graves, which also causes some of these symptoms and hyperthyroidism. Your TSH is borderline low, which could mean Graves.
Either way, there is medication to treat these diseases and make you feel better.
But you won't know without good blood work and an endo who KNOWS thyroid, not just diabetes.
My T4 free was 0.08. I had lab work and MRI that said I do have MS. I have not done the other test. I will ask. I have a doctor that goes with the TSH and T4 free and FNA and ultrasound results only to make that answer. I will ask for a second opinion. I need help with this.
Gina, FT4 of 0.08? or 0.8? Either way, it's low. You definitely have hypo and I wouldn't be surprised if you have Hashimoto's causing it. If hope, for your sake, that you can get a good doctor to treat you and not blame all of your ailments on MS. Hashi can cause extreme fatigue, muscle cramping (Low vitamin D and B12 levels, so get those checked) constipation, GERD, heartburn, dry skin, hives on skin, dry eyes, low sex drive, depression, anxiety, weakened immunity and the list goes on.
Good thryoid medication can alleviate many of these symptoms, so you will mostly be contending with one serious illness.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.